Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


testosterone gel and lipoatrophy
Apr 10, 2006

I have been taking Androgel 5 g/day for more than 3 years because of low testosterone; I've also been on truvada and sustiva for almost 2 years. Am I at risk for lipoatrophy from the Androgel? I sometimes think that I have lost fat in my face, but what I am seeing could also be a result of aging (I'm 42).

Response from Dr. Young

Thanks for your post.

Generally speaking replacement doses of testosterone aren't associated with lipoatrohy. Additionally, the HIV regimen that you're taking isn't associated with increased risk of lip.

If you sense that you're losing fat in your face, it could be aging; it could be due to HIV (though less likely due soley to the medications that you're taking).

I'd suggest talking to your doctor about your symptoms and questions. Good luck, BY



Previous
KS
Next
Meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement